Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

Hypoglycemia Low Blood Sugar question


[wi...]

Recommended Posts

It has been 3 years since I took my last benzo. Anxiety and insomnia have decreased considerably.

However, they do return if I do not eat. When my blood sugars drop I feel dizzy, shaky, anxious etc.

 

I wonder if people who experienced something similar recovered from what I believe is hypoglycaemia

Thanks

Link to comment
Share on other sites

I had that too.It could settle soon as I eat something. It is sick.The hunger was horrific.It could wake me up at night to eat.
Link to comment
Share on other sites

First of all, MAZEL TOV ON THREE YEARS OFF!

 

And to address your question...I, myself, am a pre-diabetic and when all of this nightmare started for me almost two years ago, I kept telling everyone and anyone who would listen that when my symptoms would ramp up, it oddly enough felt almost exactly like LOW BLOOD SUGAR. WTF?

 

Jittery, dizzy, anxious, confused.

 

And, as I later discovered in all of the INSANE amounts of desperate research I did in trying to save my own life...THERE IS A VERY SPECIFIC REASON FOR THAT.

 

When you or I or ANYONE — even those NOT in benzo WD — experience a legit low blood sugar, in a valiant and beautiful and perfect attempt to save us, our body’s first line of defense...is to release CORTISOL into our system. This action serves two purposes. The first is an ALARM.

 

“HEY, FOOL! Wake up! Stand up! Get out of the cave! Hunt and gather! FIND FOOD NOW!”

 

The second purpose is actually physiological in nature. The specific act of your body releasing Cortisol into your system is to ACTUALLY RAISE YOUR BLOOD SUGAR. Every diabetic knows that if they have to take a round of corticosteroids for any reason (like say, Prednisone) that their blood sugars during the course of that round will be SKY HIGH and to take that into account with their diet and insulin. CORTISOL RAISES BLOOD SUGAR. It makes blood sugar wild and unstable. That is a scientific fact.

 

So, back to you and your awesome self three years off that awful benzo nonsense with all symptoms fading away or gone. My guess is that when you DO have a legit drop in blood sugar nowadays and your body automatically kicks out that Cortisol in a beautiful dance of biological perfection...that your still-healing and still-somewhat terrified brain are UNDERSTANDABLY conflating that with the WITHDRAWAL HORROR of your pretty recent past.

 

Remember:

 

Our unimaginable suffering through this horror is all caused by an overabundance of Cortisol.

 

Let me say it again:

 

OUR UNIMAGINABLE SUFFERING THROUGH THIS HORROR IS ALL CAUSED BY AN OVERABUNDANCE OF CORTISOL.

 

My advice to you...and my advice to MYSELF as I am sure I will be dealing with the very same issue in the coming months and years of healing ahead...is that when it happens, remember that it is EXACTLY THE SAME MECHANISM and EXPERIENCE OF EVERY HUMAN, not just those who are going through/have gone through the singular sh*tshow of benzo withdrawal. Literally say it OUT LOUD to yourself, as you are heading into the kitchen to grab a banana or a granola bar.

 

“This is just NORMAL OLD LOW BLOOD SUGAR...and my body’s NORMAL AWESOME RESPONSE TO IT. THANK YOU FOR HELPING ME, Body. YOU RULE, BODY.”

 

=:0]

 

Be patient with yourself and be KIND to yourself. You are still healing.

 

KEEP KILLIN’ IT, Sweetheart.

 

xoxo

Neely

 

Link to comment
Share on other sites

Hi Neely

 

Thanks so much for your answer. I think you are right about cortisol. Another thing that I left out is the exaggerated yawning I produce at times. And apparently hypoglycaemia does that.

 

 

It really is such a slow healing that sometimes I wonder if I will ever become normal again. I just hope it will be sooner rather than later.

But is somewhat reassuring that I am not the only one experiencing this nighware.

 

You keep strong as well Neely. :thumbsup:

Link to comment
Share on other sites

Chromium is supposed to help stabilize blood sugars...but then comes in the issue of supplement sensitivities in all this  - so use with caution:)
Link to comment
Share on other sites

×
×
  • Create New...